Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 112, NWS Jacksonville, FL

July 21, 2002Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 21, 2002, 3:53 PM EDT for Coffee County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2002, 3:53 PM EDT (19:53 UTC)
Expired
Jul 21, 2002, 4:30 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KNIP), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS52 KJAX 211953
SVRJAX
GAC069-212030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT SUN JUL 21 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 430 PM EDT

* AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  SOUTHEASTERN COFFEE COUNTY...OR ABOUT 9 MILES SOUTHEAST OF
  DOUGLAS...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF
  COFFEE COUNTY.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

$$

LAT...LON 3139 8263 3154 8274 3142 8284 3136 8268

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 21, 2:30 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 21 2002

CURRENTLY...PERSISTENT UPPER TROF CONTINUES FROM MID-ATLC TO CENTRAL
GULF COAST. THERE WAS A VORT MAX IN THE WEST FLORIDA PANHANDLE AND
ANOTHER OFF THE EAST CENTRAL FLORIDA COAST. AT THE SURFACE...A WEAK
TROUGH STRETCHED FROM OFFSHORE THE CAROLINA COAST TO GEORGIA. WSR 88D
WAS SHOWING A CLUSTER OF STRONG THUNDERSTORMS ALONG GULF COAST FROM
JUST SOUTH OF TLH TO PUTNAM...ST JOHNS...AND FLAGLER COUNTIES. THE
EAST COAST SEABREEZE WAS RESPONSIBLE FOR THE STORMS FIRING UP THERE.

MODELS/ZFP...DESPITE THE EARLY ONSET OF THUNDERSTORMS IN N FL...THE
APPROACH OF THE VORT LOBE FROM THE FL PANHANDLE (AND ALSO ANOTHER
DROPPING INTO SE GA) WILL LEAD TO ANOTHER ROUND OF STRONG THUNDERSTORMS
ACROSS MUCH OF THE CWA LATER THIS AFTERNOON AND EVE. THE MAIN
CONCERNS AS WAS CASE YESTERDAY WILL BE PULSE SEVERE STORMS. THIS
WILL BE ESPECIALLY THE CASE IN GEORGIA WHERE THE ATMOSPHERE HAS NOT
BEEN WORKED ON YET AND IT IS ALREADY PUSHING 90 DEGREES. MODELS IN
GOOD AGREEMENT IN KEEPING SURFACE AND UPPER TROUGH IN THE AREA THIS
WEEK AND LOW LEVEL RIDGE ACROSS SOUTH CENTRAL FLORIDA. THIS SHOULD
RESULT IN A GOOD INFLUX OF GULF MOISTURE AND COUPLED WITH ANY
HEATING ...MID LEVEL IMPULSES...AND INSTABILITY SHOULD LEAD TO
NUMEROUS SHOWERS AND STORMS AT LEAST THROUGH THURSDAY OF NEXT WEEK.
BY THE END OF THE WEEK AND WEEKEND...THE TROUGH DISSIPATES AND LOW
LEVEL RIDGE BUILDS NORTH INTO NORTH CENTRAL FLORIDA. SHOULD SEE A
RETURN TO NEAR CLIMO POPS.

PRELIM
AMG TT 070/090 070/090 074 08474
SSI TT 075/087 075/087 077 08474
JAX TT 072/090 072/090 074 08474
SGJ TT 074/087 074/087 075 08474
GNV TT 073/090 071/090 074 08474
OCF TT 072/090 071/090 074 08474=

.JAX...
.GA...NONE.
.FL...NONE.

PP

In the hours before

Special weather statement, Jul 21, 11:55 AM EDT, 3 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SUN JUL 21 2002

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA. STORMS WILL BE MOST NUMEROUS OVER FLORIDA. ISOLATED STORMS MAY
BECOME SEVERE WITH WIND GUSTS OF 60 MPH AND HAIL. SPOTTER ACTIVATION
MAY BE REQUESTED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL
Local storm report, Jul 21, 12:19 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1219 PM EDT SUN JUL 21 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    7N SANDERSON              FL   WIND DAMAGE
07/20/02   BAKER                          TREES DOWN BETWEEN
                                          SANDERSON AND TAYLOR ALONG
                                          HWY 250. SMALL HAIL.
                                          REPORTED BY BAKER COUNTY
                                          SHERIFF.

0320 PM    ST. GEORGE                GA   WIND DAMAGE
07/20/02   CHARLTON                       POWER LINES DOWN. TREES
                                          SNAPPED OFF AND UPROOTED.
                                          HALF INCH HAIL. REPORTED BY
                                          OKEFENOKEE REMC.

0530 PM    2S NAHUNTA                GA   .88 INCH HAIL
07/20/02   BRANTLEY                       REPORTED BY OKEFENOKE
                                          REMC.

0620 PM    ST MARYS                  GA   WIND DAMAGE
07/20/02   CAMDEN                         LARGE OAK TREES DOWN ON
                                          HOUSES AND .75 INCH HAIL.
                                          REPORTED BY NWS EMPLOYEE
                                          (OFF DUTY).

0700 PM    ST MARYS                  GA   WIND DAMAGE
07/20/02   CAMDEN                         OAK TREES DOWN. HICKORY
                                          TREES UPROOTED AND SNAPPED.
                                          TREE DOWN ON HOUSE AT 802
                                          BAY TREE CIRCLE. REPORTED
                                          BY NWS EMPLOYEE (OFF DUTY).

SEC

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.